Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 103, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 29, 2019, 9:09 AM EDT for Clermont County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2019, 9:09 AM EDT (13:09 UTC)
- Expired
- May 29, 2019, 9:30 AM EDT
- In force
- 21 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:45 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 29, 6:45 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 645 AM EDT Wed May 29 2019 .SYNOPSIS... A frontal boundary will remain draped west to east across the region through Thursday, resulting in a continued threat of shower and thunderstorm activity. This boundary will push south of the Ohio River Thursday night as an upper level shortwave passes over the region. Another cold front will move south through the Ohio Valley on Saturday, re-introducing the threat of storms. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and thunderstorms will increase in probability starting early today as the outflow from IN/IL storms interacts with increasing deep moisture feed from the southwest. A more organized threat of storms exists over the far northern CWA this afternoon given the presence of a boundary in northern Ohio, southwest low level flow, and upper level energy passing east on the zonal westerly flow. The upper level energy is difficult to pinpoint and models are showing a wide array of varying solutions to today's sensible weather. The CAM models have a more southerly track of the upper energy and subsequent storms, whereas the synoptic models focus development on the boundary to the north. Ran with the more northerly focus but increased the potential in the south, neither of which are confident enough in my forecast ability to push the pops into the likely or higher category of occurrence. Storms will be present, but may be more scattered in nature, helping me to keep the pop in the chance 30-50% range for most of the CWA. SPC has a slight risk that encompasses the entire CWA and given the moist airmass and favorable shear, seems well placed for any storms that do develop as the boundary to the north sags south. Storms that may be present early on may inhibit afternoon activity, but the atmosphere may see this pass through early enough to get rapid destabilization in the afternoon with heating to provide a boost for more diurnally-driven deeper convection. Highs will be a little cooler given the expectation of more cloud cover early on - generally lower 80s, possibly mid 80s in KY or the lower Scioto Valley. Increasingly humid and sticky with dewpoints in the upper 60s to around 70. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Storms that may be present this evening should exhibit a natural weakening trend but the presence of a near surface boundary and continued feed of upper level energy would keep a threat for storms through the overnight. As upper level energy focuses on a southward dropping shortwave, a surface low will spit eastward ahead of it, moving along the I-70 corridor during the day. Heavy rainfall will be a more likely possibility with it as it moves eastward, along with a continued threat of large hail and damaging winds in stronger, more discrete storms. Storms will quickly subside Thursday night as the upper level shortwave passes east-southeast of the region. After morning lows in the low to mid 60s Thursday morning, highs will top out cooler than today given storms and a southward push to the boundary. Expect low 70s north of the I-70 corridor to the upper 70s in the south. Overnight lows will be much nicer and range from 55-60 as drier air comes in behind the front. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Low chances of a lingering thunderstorm linger on Friday but these will likely be removed in future forecast updates. The apex of the upper shortwave and a significant amount of energy is still in play early in the day for me to not remove this low chance at this moment in time. Drier and more comfortable conditions will be found through Saturday, but another cold front combined with upper level energy will have thunderstorms in the southern Great Lakes region, dropping southward past the Ohio River during the day with decreasing activity overnight. This cold front will see overnight lows drop into the low to mid 50s for Sunday and Monday nights, with highs slightly below climo early in the week returning to more normal values in the upper 70s by the end of the valid forecast period. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... Convection over Indiana is forecast to move into the tafs later this morning, while expanding in coverage. Convection is being driven by broad upper level support and surface convergence around a stalled sfc boundary. There could be a brief lull in the convection during the early afternoon as the initial pcpn moves through, but additional thunderstorms are forecast to develop by late afternoon. Generally kept the tafs VFR, but did bring some MVFR vsbys with the convection this morning. Winds today will increase with the diurnal cycle and will gust into the 20 kts. OUTLOOK...Thunderstorms possible into Thursday, then again Saturday into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...Franks AVIATION...Sites
Hazardous weather outlook, May 29, 5:09 AM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service Wilmington OH 509 AM EDT Wed May 29 2019 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-300915- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Hocking- 509 AM EDT Wed May 29 2019 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Storms that develop today will have an increased threat of containing damaging winds and large hail, along with very heavy rainfall. Storms that occur in the afternoon will have a slightly higher chance of these severe threats than ones that are present this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe storms are possible on Thursday as a surface low tracks east. Very heavy rainfall and subsequent flooding are the primary threats, with damaging wind gusts also a possibility. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-300915- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 509 AM EDT Wed May 29 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Storms that develop today will have an increased threat of containing damaging winds and large hail, along with very heavy rainfall. Storms that occur in the afternoon will have a slightly higher chance of these severe threats than ones that are present this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe storms are possible on Thursday as a surface low tracks east. Damaging wind gusts will be the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, May 29, 8:47 AM EDT, 22 minutes before
Special Weather Statement National Weather Service Wilmington OH 847 AM EDT Wed May 29 2019 KYZ091>093-OHZ077-078-291315- Boone KY-Kenton KY-Campbell KY-Hamilton OH-Clermont OH- 847 AM EDT Wed May 29 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENTON...CENTRAL CAMPBELL...SOUTHERN BOONE...SOUTHEASTERN HAMILTON AND WEST CENTRAL CLERMONT COUNTIES UNTIL 915 AM EDT... At 846 AM EDT, radar indicated a strong thunderstorm over Walton, moving northeast at 50 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Locations impacted include... Covington, Independence, Erlanger, Alexandria, Highland Heights, Taylor Mill, Walton, Claryville, Forestville, Wilder, New Richmond, Silver Grove, Melbourne, Salem Heights, Coldstream, Riverbend And Coney Island, Withamsville, Cold Spring, Ryland Heights and Sherwood. This includes the following Interstates... I-71 in Kentucky between mile markers 74 and 77. I-75 in Kentucky between mile markers 168 and 176. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3880 8464 3890 8470 3910 8433 3894 8419 TIME...MOT...LOC 1246Z 245DEG 41KT 3887 8462 KC
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:00 PM EDT | Special Weather Statement | ILN | Shelby | 30 min |
| May 29, 9:26 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 34 min |
| May 29, 9:53 AM EDT | Special Weather Statement | ILN | Adams | 37 min |
| May 29, 10:01 AM EDT | Special Weather Statement | ILN | Brown | 29 min |
| May 29, 10:39 AM EDT | Special Weather Statement | ILN | Adams | 36 min |
| May 29, 11:10 AM EDT | Special Weather Statement | ILN | Scioto | 50 min |
| May 29, 11:16 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 29 min |
| May 29, 11:39 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 36 min |
| May 29, 8:47 AM EDT | Special Weather Statement | ILN | Campbell, Kenton | 28 min |
| May 29, 8:53 AM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton | 22 min |
| May 29, 9:16 AM EDT | Special Weather Statement | ILN | Kenton | 14 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.